Alert archive / Louisiana / Tornado Warnings in 2010
Tornado Warning 39, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Nov 2, 2010, 1:08 PM CDT for Jefferson Parish, Lafourche Parish, Louisiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 2, 2010, 1:08 PM CDT (18:08 UTC)
- Expired
- Nov 2, 2010, 1:45 PM CDT
- In force
- 37 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Jefferson Parish, LA, Lafourche Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
949
WFUS54 KLIX 021808
TORLIX
LAC051-057-021845-
/O.NEW.KLIX.TO.W.0039.101102T1808Z-101102T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
108 PM CDT TUE NOV 2 2010
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
SOUTHEASTERN LAFOURCHE PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 145 PM CDT
* AT 106 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES
SOUTHWEST OF GRAND ISLE CMAN...OR 24 MILES SOUTHEAST OF GALLIANO...
MOVING NORTHEAST AT 30 MPH.
* THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED PARISH.
THIS IS MAINLY FOR GRAND ISLE AS THIS WILL BE RIGHT ON THE COAST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 2912 9019 2920 9010 2922 9011 2921 9009
2926 9013 2929 9009 2923 9007 2924 9002
2928 9002 2931 9007 2935 9003 2932 9002
2930 8997 2935 9001 2939 8998 2928 8994
2930 8989 2911 9017
TIME...MOT...LOC 1807Z 221DEG 24KT 2916 9005
$$
BANNAN1 follow-up statement
986
WWUS54 KLIX 021839
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
139 PM CDT TUE NOV 2 2010
LAC051-057-021849-
/O.EXP.KLIX.TO.W.0039.000000T0000Z-101102T1845Z/
JEFFERSON LA-LAFOURCHE LA-
139 PM CDT TUE NOV 2 2010
...THE TORNADO WARNING FOR SOUTHEASTERN LAFOURCHE AND SOUTHEASTERN
JEFFERSON PARISHES WILL EXPIRE AT 145 PM CDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 2912 9019 2920 9010 2922 9011 2921 9009
2926 9013 2929 9009 2923 9007 2924 9002
2928 9002 2931 9007 2935 9003 2932 9002
2930 8997 2935 9001 2939 8998 2928 8994
2930 8989 2911 9017
TIME...MOT...LOC 1839Z 221DEG 24KT 2932 8989
$$
95/DMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Nov 2, 3:43 AM CDT, 9 hours 25 minutes earlier.
Area forecast discussion, Nov 2, 3:43 AM CDT, 9 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 343 AM CDT TUE NOV 2 2010 .SHORT TERM... MAIN FOCUS TODAY WILL BE RAINFALL ACROSS THE AREA. WATER VAPOR IMAGERY CLEARLY SHOWS UPPER LOW DIGGING ACROSS NORTH CENTRAL TEXAS. REGIONAL RADARS DO A GOOD JOB OF DEPICTING THE AMOUNT OF MOISTURE ASSOCIATED WITH THIS SYSTEM. SHOWER AND THUNDERSTORM ACTIVITY CONTINUES TO EXPAND EASTWARD FROM EASTERN TEXAS THROUGH THE WESTERN HALF OF LA TO THE CWA. WITH SUCH EXPANSIVE AREAL COVERAGE...100 PCT SEEMS APPROPRIATE FOR AREAS ALONG AND NW OF A HOUMA TO GULFPORT LINE. THE MAIN THREAT WITH THE ACTIVITY TODAY WILL BE LOCALLY HEAVY RAINFALL. THERE WILL BE EMBEDDED STORMS THAT COULD POSE A PROBLEM IN VERY FLOOD PRONE AREAS BUT DO NOT FORESEE ANYTHING WIDESPREAD IN NATURE. IN TERMS OF SEVERE...GOING TO BE A VERY LIMITED THREAT ON THAT SIDE TOO. INSTABILITY LOOKS TO BE MORE CONDUCE JUST WEST OF THE CWA TOWARDS LCH AND FARTHER NORTH INTO THE STATE. RUC SOUNDING DID INDICATE SLIGHTLY MORE DIRECTIONAL SHEAR OVER THE MID LEVELS AND BULK SHEAR NEAR 40KTS BY 18Z. LAPSE RATES HOWEVER ARE GOING TO BE VERY WEAK AND NOT MUCH DRY AIR ALOFT FOR DOWN DRAFT WINDS. IT IS POSSIBLE THAT A STORM OR 2 BECOMES SEVERE TODAY AND THE MOST LIKELY THREAT WILL BE ISOLATED TORNADO OR A STRONG WIND GUST. NOT MUCH CHANGE IN THE OVERNIGHT PERIOD FOR RAIN CHANCES. A BAND COULD DEVELOP ALONG AND AROUND A BTR TO MSY LINE. LIGHT TO MODERATE RAIN WILL CONTINUE. DONT EXPECT TEMPS WILL FALL TO MUCH AND REMAIN IN THE MID 60S. && .LONG TERM... NO SIGNIFICANT CHANGES TO THE FORECAST AS GUIDANCE HASN/T CHANGED MUCH...WHICH IS A GOOD THING. MODELS ARE IN VERY GOOD AGREEMENT OF THE TIMING AND TRACK OF THE AFOREMENTIONED UPPER LOW. CONDITIONS WILL STEADILY IMPROVE THURSDAY AND THE SYSTEM CONTINUES ON INTO THE GULF. MAY NEED TO SPEED UP THE TIMING OF RAIN ENDING IN THE GRIDS. WINDS HAVING ALREADY BEEN NORTHERLY BY THEN WILL HAVE COLDER AIR MASS MOVING IN. TEMPS WILL FALL ABOUT 5 DEGREES EACH DAY THURS AND FRI AND STAY IN PLACE SATURDAY. EXPECT HIGHS ABOUT 10 DEGREES BELOW NORMAL AND LOWS AS MUCH AS 15 ON SATURDAY MORNING AS SETUP WILL BE QUITE CONDUCIVE FOR TEMPS TO FALL. SURFACE RIDGE WILL BE CENTERED NORTHEAST OF THE AREA AND EXTEND ACROSS THE SERN CONUS. SERLY FLOW WILL RESUME LATE THIS WEEKEND INTO EARLY NEXT WEEK. EXPECT MOISTURE TO RETURN AND TEMPS TO RISE BACK TO NEAR NORMAL. MEFFER && .AVIATION... LARGE OF AREA OF RAIN OVER SOUTHWEST LOUISIANA WILL SLOWLY MOVE EAST THIS MORNING LOWERING CEILINGS AND VISIBILITIES AT BTR...HUM AND MCB BY 12Z. VIGOROUS STORM SYSTEM APPROACHING WILL CAUSE DETERIORATING CONDITIONS WITH THUNDERSTORMS AT ALL TAF SITES THIS MORNING AND INTERMITTENT THROUGHOUT TODAY AND EVENING HOURS. PERIODS OF MVFR TO IFR DUE RAIN/MIST VSBY RESTRICTIONS THROUGHOUT TODAY AND TONIGHT ALONG WITH LOWERED CEILINGS. 18 && .MARINE... AN AREA OF LOW PRESSURE OVER NORTHWEST LOUISIANA AND AN ASSOCIATED FRONTAL BOUNDARY WILL MOVE OFF THE COAST AND INTO THE COASTAL WATERS TONIGHT. AS THE AREA OF LOW PRESSURE MOVES OFF TO THE EAST AND HIGH PRESSURE BUILDS INTO THE REGION IN ITS WAKE...STRONG OFFSHORE FLOW WILL DEVELOP THURSDAY AND PERSIST INTO SATURDAY RESULTING IN SMALL CRAFT ADVISORY CONDITIONS. NEAR GALE FORCE WINDS ARE POSSIBLE WELL OFFSHORE THURSDAY AND THURSDAY NIGHT. 18 && .PRELIMINARY POINT TEMPS/POPS... MCB 72 59 69 52 / 100 80 70 60 BTR 74 62 73 54 / 100 90 90 70 ASD 74 63 75 60 / 100 90 80 70 MSY 75 65 78 60 / 100 90 90 80 GPT 74 63 76 59 / 90 80 70 60 PQL 75 65 76 61 / 80 80 70 60 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Nov 2, 11:03 AM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1103 AM CDT TUE NOV 2 2010 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-031615- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 1103 AM CDT TUE NOV 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT LOCALLY MODERATE TO OCCASIONALLY HEAVY RAIN WITH EMBEDDED STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT THE AREA TODAY AND TONIGHT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...ISOLATED STRONG THUNDERSTORM ARE POSSIBLE WITH ISOLATED TORNADOES AND WIND GUSTS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MODERATE TO LOCALLY HEAVY RAIN AND ISOLATED THUNDERSTORMS ARE EXPECTED TO CONTINUE WEDNESDAY BEFORE DIMINISHING WEDNESDAY NIGHT AND EARLY THURSDAY. RAINFALL TOTALS OF TWO TO THREE INCHES ARE POSSIBLE DURING THE PERIOD...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. SMALL CRAFT CONDITIONS ARE EXPECTED THURSDAY THROUGH FRIDAY NIGHT AS NORTH WINDS INCREASE TO 20 TO 30 KNOTS AND SEAS BUILD UP TO 10 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Nov 2, 9:53 AM CDT, 3 hours 15 minutes before
LAZ056-059-021545- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 953 AM CDT TUE NOV 2 2010 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ASSUMPTION PARISH...LAFOURCHE PARISH... AT 950 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES SOUTH OF NAPOLEONVILLE...OR ABOUT 5 MILES WEST OF LABADIEVILLE...MOVING NORTHEAST AT 10 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... LABADIEVILLE THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. OCCASIONAL LIGHTNING WILL ALSO BE POSSIBLE WITH THIS STORM. CAB
Special weather statement, Nov 2, 10:48 AM CDT, 2 hours 20 minutes before
LAZ056>060-065-021645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1048 AM CDT TUE NOV 2 2010 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ST. JOHN THE BAPTIST PARISH...ST. CHARLES PARISH...ASSUMPTION PARISH...ST. JAMES PARISH...LAFOURCHE PARISH...TERREBONNE PARISH... AT 1045 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF THIBODAUX...OR ABOUT 7 MILES SOUTH OF LABADIEVILLE...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... LABADIEVILLE...SCHRIEVER...THIBODAUX...LUTCHER...GRAMERCY... GARYVILLE...EDGARD...RESERVE AND LAPLACE THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 10:05 AM CDT | Tornado Warning | LIX | Assumption | 30 min |
| Nov 2, 11:26 AM CDT | Special Marine Warning | LIX | 64 min | |
| Nov 2, 1:05 PM CDT | Special Marine Warning | LIX | 25 min | |
| Nov 2, 1:20 PM CDT | Special Marine Warning | LIX | 55 min | |
| Nov 2, 1:30 PM CDT | Special Marine Warning | LIX | 60 min | |
| Nov 2, 2:31 PM CDT | Special Marine Warning | LIX | 44 min | |
| Nov 2, 3:21 PM CDT | Special Marine Warning | LIX | 24 min |
Nearby
Tornado Warnings in Louisiana, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.